zbMATH — the first resource for mathematics

Fluctuations for the Ginzburg-Landau \(\nabla \phi\) interface model on a bounded domain. (English) Zbl 1237.82030
A general model is considered for a (2+1)-dimensional effective (Ginzburg-Landau) interface. The main result of this paper is the central limit theorem for linear functionals of the height of the interface, defined in terms of a massless field on a subgraph induced in a bounded domain with a smooth boundary. The covariance matrix is explicitly given in the proof, which is a novelty for gradient Gibbs states. The boundary conditions are considered to be a continuous perturbation of a macroscopic tilt. It is proven that fluctuations of linear functionals of the interface height about the tilt converge to a Gaussian free field. Major techniques are developed as a preperatory step to resolve the conjecture due to S. Sheffield [Random surfaces. Astérisque 304. Paris: Société Mathématique de France (SMF) (2005; Zbl 1104.60002)] that the zero contour lines of the height are asymptotically described by a conformally invariant random curve. This issue is postponed to a subsequent article.

82C24 Interface problems; diffusion-limited aggregation in time-dependent statistical mechanics
82D30 Statistical mechanics of random media, disordered materials (including liquid crystals and spin glasses)
35L70 Second-order nonlinear hyperbolic equations
82C41 Dynamics of random walks, random surfaces, lattice animals, etc. in time-dependent statistical mechanics
37H10 Generation, random and stochastic difference and differential equations
60F05 Central limit and other weak theorems
60K37 Processes in random environments
Full Text: DOI arXiv
[1] Arous G.B., Deuschel J.-D.: The construction of the (d + 1)-dimensional Gaussian droplet. Commun. Math. Phys. 179(2), 467–488 (1996) · Zbl 0858.60096
[2] Bolthausen E., Deuschel J.-D., Giacomin G.: Entropic repulsion and the maximum of the two-dimensional harmonic crystal. Ann. Prob. 29(4), 1670–1692 (2001) · Zbl 1034.82018
[3] Brascamp H., Lieb E.: On extensions of the Brunn-Minkowski and Prékopa-Leindler theorems, including inequalities for log concave functions, and with an application to the diffusion equation. J. Func. Anal. 22, 366–389 (1976) · Zbl 0334.26009
[4] Daviaud O.: Extremes of the discrete two-dimensional Gaussian free field. Ann. Prob. 34(3), 962–986 (2006) · Zbl 1104.60062
[5] Dembo, A., Zeitouni, O.: Large deviations: techniques and applications. Berlin-Heidelberg-NewYork: Spinger-Verlag, 1998 · Zbl 0896.60013
[6] Deuschel J.-D., Delmotte T.: On estimating the derivatives of symmetric diffusions in stationary random environments, with applications to $${\(\backslash\)nabla \(\backslash\)phi}$$ interface model. Prob. Th. Rel. Fields 133(3), 358–390 (2005) · Zbl 1083.60082
[7] Deuschel J.-D., Giacomin G.: Entropic repulsion for massless fields. Stoch. Proc. Appl 89, 333–354 (2000) · Zbl 1045.60103
[8] Deuschel J.-D., Giacomin G., Ioffe D.: Large deviations and concentration properties for $${\(\backslash\)nabla \(\backslash\)phi}$$ interface models. Prob. Th. Rel. Fields 117, 49–111 (2000) · Zbl 04555184
[9] Deuschel J.-D., Nishikawa T.: The dynamic of entropic repulsion. Stoch. Proc. Appl. 117, 575–595 (2007) · Zbl 1112.60077
[10] Evans, L.: Partial Differential Equations. Providence, RI: Amer. Math. Soc, 2002 · Zbl 1042.65027
[11] Funaki T.: Stochastic Interface Models. Cambridge University Press, Cambridge (2002) · Zbl 1119.60081
[12] Funaki T., Sakagawa H.: Large deviations for $${\(\backslash\)nabla \(\backslash\)phi}$$ interface model and derivation of free boundary problems. Adv. Stud. Pure Math. 39, 173–211 (2004) · Zbl 1221.60138
[13] Funaki T., Spohn H.: Motion by mean curvature from the Ginzburg-Landau $${\(\backslash\)nabla \(\backslash\)phi}$$ interface model. Commun. Math. Phys. 185, 1–36 (1997) · Zbl 0884.58098
[14] Giacomin G., Olla S., Spohn H.: Equilibrium fluctuations for the $${\(\backslash\)nabla \(\backslash\)phi}$$ interface model. Ann. Prob. 29, 1138–1172 (2001) · Zbl 1017.60100
[15] Helffer B., Sjöstrand J.: On the correlation for Kac-like models in the convex case. J. Stat. Phys. 74, 349–409 (1994) · Zbl 0946.35508
[16] Karatzas I., Shreve S.: Brownian Motion and Stochastic Calculus. Springer, Berlin-Heidelberg-NewYork (1998) · Zbl 0734.60060
[17] Katznelson, Y.: An Introduction to Harmonic Analysis, Third ed. Cambridge: Cambridge University Press, 2004 · Zbl 1055.43001
[18] Kenyon R.: Dominos and the Gaussian free field. Ann. Prob. 29, 1128–1137 (2001) · Zbl 1034.82021
[19] Kipnis C., Varadhan S.: Central limit theorem for additive functionals of reversible Markov processes and applications to simple exclusions. Commun. Math. Phys. 104, 1–19 (1986) · Zbl 0588.60058
[20] Lawler, G.: Intersections of Random Walks. Basel-Boston: Birkhäuser, 1991 · Zbl 1228.60004
[21] Naddaf A., Spencer T.: On homogenization and scaling limit of some gradient perturbations of a massless free field. Commun. Math. Phys. 183(1), 55–84 (1997) · Zbl 0871.35010
[22] Rider, B., Virag, B.: The noise in the circular law and the Gaussian free field, http://arxiv.org/abs/math/0606663v2 [math.PR], 2006
[23] Schramm O., Schramm O., Schramm O.: Contour lines of the two-dimensional discrete Gaussian free field. Acta Math. 202(1), 21–137 (2009) · Zbl 1210.60051
[24] Sheffield S.: Random Surfaces. Astérisque 304, 177 (2005) · Zbl 1104.60002
[25] Sheffield S.: Gaussian free fields for mathematicians. Prob. Th. Rel. Fields 139(3-4), 521–541 (2007) · Zbl 1132.60072
[26] Stroock D., Zheng W.: Markov chain approximations to symmetric diffusions. Ann. Inst. H. Poincaré 33, 619–649 (1997) · Zbl 0885.60065
[27] Taylor, M.: Partial Differential Equations I. Applied Mathematical Sciences, Berlin-Heidelberg-NewYork: Springer-Verlag, 1996 · Zbl 0869.35001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.